What Is TikTok's 'Benadryl Challenge' That Killed A 13-Year-Old Boy In Ohio? The Deadly Trend Explained
There's a new, deadly internet challenge going around on TikTok called the Benadryl Challenge and it has recently led to the death of a 13-year-old boy in Ohio. The challenge involves taking enough of the allergy medicine Benadryl to hallucinate and it's been garnering controversy online since 2020. Here's what you need to know.
What Is The Benadryl Challenge?
The Benadryl Challenge first garnered media attention in 2020, when a group of teenagers were hospitalized for allegedly taking too much Benadryl. Reports claim that the teens were encouraged to take the drug, which causes delirium in high doses and allegedly leads to visions like the hat man, after watching a video on TikTok.
Only a month later, a 15-year-old girl reportedly died while doing the "Benadryl challenge" for TikTok. The story gained widespread attention online and word of the deadly TikTok challenge spread, inspiring the FDA to put out a notice warning against it. TikTok has also banned searches for terms like "Benadryl" and "Benadryl challenge" on their app.
Is The Benadryl Challenge Dangerous?
TikTok has seen its fair share of dangerous viral challenges, like the skull breaker challenge and the blackout challenge. Like these challenges, the Benadryl challenge is undeniably dangerous, as taking too much Benadryl can lead to death.
Most recently, in April 2023, a 13-year-old Ohio boy reportedly died while taking the challenge. The boy, Jacob Stevens, was reportedly filmed taking Benadryl pills by his friends, who claimed it was for TikTok.
For the full details on the Benadryl challenge, be sure to check out our entry on the meme here for even more information.
Additional comments have been disabled.